It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-29-2003, 05:20 AM   #1
Junior Member
 
Join Date: Apr 2003
Posts: 20
Dietrich HB User
Question Visine without a "rebound"?

I've read Tetryzolini, the active ingredient of Visine etc creates a "rebound" effect where the eye gets used to it and requires more and more to constrict the vessels, effectively making the situation worse than
before using the drops.

I have 6 questions to this regard:

1) What is the cause of this effect? Does medicine taken to constrict vessels in other parts of the body also demonstrates the effect or is it peculiar to the eye?

2) Why isn't it simply that Tetryzolini ceases
to work and stops constricting vessels? Why does it make vessels MORE prominent than prior to the usage?

3) Is only Tetryzolini capable of constricting scleral vessels? Are there other acceptable chemicals with the same feature known to science?
(Eg Ocunefrin includes Phenylephrine Hcl 0.12% - is this addictive too?)

4) Do any natural (or homeopathic?) products (eg herbs) act as vascoconstrictors for the eye? I know that ice-cold water compresses do, but the strentgth and longevity of this crude means leaves a lot to be desired...

5) Another important question: with all the HUGE demand for such eye-drops on the market, why there is apparently no ingredient developed which would not have the rebound effect? Such eye-drops would definitely rival the currently available drops.
Is there any research conducted in this field?

6) I've seen mentioned in sci.med.vision that steroid eye-drops, applied for various reasons, also constrict scleral vessels. What component
of the steroid drops is responsible for this? Is the component available in purer form and, possibly, without the threatening side-effects (such as high
pressure) of the full content of the steroid drops?

Dietrich,
who would love to use Visine but swore not to to use it

[This message has been edited by Dietrich (edited 04-29-2003).]

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Getting off PPI's and acid rebound rosebloom Acid Reflux / GERD 110 04-20-2010 08:27 PM
Is it a Rebound Relationship? MissJean Relationship Health 6 03-28-2010 04:34 PM
Analgesic Rebound Headache - a myth? aussiejono Headaches & Migraines 4 05-12-2008 10:09 AM
Visine.... The Best Way To Get Back Random2 Eye & Vision 0 03-11-2004 10:21 AM
glaucoma and visine? pain research Eye & Vision 5 01-19-2004 11:37 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:55 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!